MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX CPO; SEE H11

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX CPO; SEE H11
Catalog Number 445262
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of bd max cpo, a false negative vim/imp patient result was obtained.There was no report of patient impact.
 
Additional Manufacturer Narrative
Additional medical device type: poc common device name: system, nucleic acid amplification test, dna, antimicrobial resistance marker, direct specimen a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant and indeterminate results when using the bd max cpo kit (ref.(b)(4), lot: 3265842 & 3353215 was performed by the review of the manufacturing records, analysis of the customer¿s data and verification of complaints history.Review of the manufacturing records of the bd max cpo kit lots indicated that the lots were manufactured according to specifications and met performance requirements.Customer complained about suspected false negative and indeterminate results with various types of samples from one patient.Rectal swab sample tested two times, once with kit lot: 3353215 and once with 3265842, and the customer obtained an oxa positive result in the initial test (run 1643, position a8) and an indeterminate result (error in result metric) in the repeat test performed using a new sample preparation (run 1650, position a1).Manual pcr curve adjudication of the amplification curve for the oxa positive result revealed a true amplification.Although an amplification curve was also visible for the ndm target (cy5 channel), it did not pass the threshold requirements to be reported as a positive result, suggesting a bacterial load below assay limit of detection for the ndm target.The indeterminate result obtained in the retest (run 1650, position a1) was attributed to the detection of signal noise interference on all pcr optic channels by the bd max¿ system which suggests a system failure not linked to the reagents but for which the cause has not been identified.Since no additional information or database was provided it was not possible to investigate further.However, an indeterminate result is the expected bd max result in such a case and the sample should be repeated.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.Customer also tested the same patient using isolates from blood culture however the curve adjudication for these two isolates was not conducted since there are off-label.Adjudication was conducted on the recommended ifu samples.Bd does not have performance data or claim for isolates obtained from blood culture samples.According to the indication for use document (p0278 (02), bd max¿ cpo assay is for testing of rectal swabs from patients.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant and indeterminate results on bd max cpo lot: 3265842 & 3353215.The root cause was not identified.Nonetheless, no reagents issue is suspected.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action plan (capa) since no reagent issue was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD MAX CPO
Common Device Name
SEE H11
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19781871
Report Number3007420875-2024-00062
Device Sequence Number20902706
Product Code OOI
UDI-Device Identifier00382904452629
UDI-Public(01)00382904452629
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K190613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/28/2024
Device Catalogue Number445262
Device Lot Number3353215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown